Thanks for taking the time to look at my problem, hopefully you will be able to give me some insight as what to do next, because i am in pretty bad way emotionally about what has happened to my hair recently, and i would like you to give me your opinions on what type of hair loss this is, why it happened and what action to take.
Here's my story, im 27, i have been slowy loosing my hair over the past 4-5 years, when i say slowly i mean barely noticeable as i have always had very thick dark brown hair, no receeding hairline, only slight loss on crown and slight temple loss, over all great coverage.
In Feb this year i decided to go on finasteride to preserve what i have, only wanted to maintain as i was happy with how my hair was.
I commenced taking it at 1.25 proscar everyday, and initially i had some slight shedding about one month in, by the start of May i was even thicker than ever and was really happy with the results and just went on with my everyday life thinking "thank god i will be able to preserve my hair, this drug is great"
Anyhow fast forward two months to mid June and then all of a sudden my hair kinked and instead of being strong and thick, all of a sudden seemed lifeless and light, i went and got a hair cut and noticed that i had lost hair just behind my hairline and all over seemed to be a less amount.
I shaved my head to get a better idea of my loss and since then i have watched my hair shed at a shockingly fast rate!!! I have never ever noticed hair loss before, since mid june until now i have lost 40 - 50% of the hair on my head, diffuse all over it seems and it just continues, its really upsetting and has made me so upset and anxious i really dont know what to do, or why this has happened.
I have read that some people get TE from finasteride, but usually they are the ones who shed continuously from the first month, i have lost this after 6 months, and inittially thought it was a normal shed, but this has lasted 9 weeks and gets worse everyday!
My scalp was burning and had red marks on it a month into this shed, they seem to have subsided but i still seem to shed, its more noticeable in my MPB areas such as mid scalp and crown, but it seems i have lost some on the sides too.
I have been to a hair transplant Dr here in Melbourne Australia, he has won a "Golden Folicle" award and asked him about Finasteride and loss, he says that he has priscribed it to over 3000 patients and had never seen or heard of Shedding because of it.
So i went to a Dermatoligist yesterday and he said that its TE, or a form of AA, most likely due to stress, and that he would expect my hair to grow back, i showed him the documentation of people experiecing this type of thing 11-16 weeks in on Finasteride, and he says it doesnt make sense, and told me to stay on the Finasteride and the hair should grow back in 3-4 months, but i am convinced that Finasteride has caused this, and i feel like i am ruining my hair by continuing to take it, what should i do??!!!
Im so upset and confused as to why this has happened, what to do next, will i get my hair back?? Is this a shed or TE, and if its TE or a type of efluvium should i get off Finasteride as it may have been the trigger for it, or ride it out only to see my hair get worse and worse everyday untill there is none left?
I was thinking if i did get off it i would get some RU and then Minox and see if i could get this hair back.
Please help, need advice, im devistated!!